I am new on here… Feeling very sad, frustrated, alone & angry at this psa diagnosis! I have been on steriods of different sorts for about 6. - 8 months, currently tapering off as my bp has been very high. Since November I have tried Methotrexate & enbrel & several topicals and now I am suppose to try humira… I dont know if its denial, not ready to accept, just that I dont like taking medicine or stubborn??? I was suppose to start humira Sunday… My face is starting to get puffy from steriods so happy to be tappering off them. I am really concerned about gaining weight too… I have heard there is weight gain with all these different meds & started to gain just as I started the el. Anyway, I know I need something to treat this mess just cant bring myself there, I guess… Not sure if this is normal part of process of recent diagnosis, or just wanting this to go away…
This could be me,so far I have tried,sulphasazine,methotrexate with Humira & meth with Enbrel. It didn’t work,now I’m supposed to star Remicade. Part of me wonders do I really have PsA,even now after all this time,other days I think maybe I’m weak and should be able to deal with more pain.
I think this is probably a normal response,maybe the quicker you accept it the easier it may become. I have gained weight,maybe from meds,not getting enough exercise and the fact that I also have thyroid disease.
Best wishes to you.
Thanks for your input! Yes, I am sure weight gain is being less active & medication, combination… Yes, thiriod issues im sure would make weight gain worse! I cant seem to get out pf my own way but before - all my life I have been busy, busy, busy & feel like a lazy bum! & I have always been considered strong, able to handle a lot of pain, but man this is a little much. I am “suckin it up” as much as I can but wipes me out… I refuse pain meds up to this point, tried tremadole or something like that & was a mess - no thank you! Aleve & gritting my teeth is it right now! Dont want to try anything else like humira & not have it work, in my warped thinking, if I dont try it well it cant - not work… silly thinking!!!
I've been there plenty of times. I took prednisone at the begining for 3mos, gained 50lbs and felt like Dr. J/Mr. Hide.
What happened with the Enbrel? Three months seems quick to give up and try Humira?!
Anyway, I feel your pain. I wish I could just jump out of bed, like before, and hit the day running. Unfortunatly, those days are over. I have come to a point where I accept my life (most of the time) and try to be as positive as possible. It's forced a lot but, what else can you do?! Well. every once in a while I'll go piss off a stranger, that makes me happy too....to each his/her own (lol).
Hope you find the meds you need.
I don't think it's denial. I think it's more along the lines of 'why bother since none of this other stuff worked'. Dealing with chronic stuff is hard because on 1 hand you want that magic cure that will make your life soooo much better and give you the function you are missing but on the other hand you are almost afraid to hope that this next drug will be the one that works.
No magic one size fits all drug for PsA. Bummer for all of us who suffer from it.
Thanks for responding… Just getting a response makes me feel a little less alone in this…
Stopped Enbrel as I was getting worse as the days went by, not even slightly better, but worse… My hair is coming out like crazy too - dont know which thats from or I should say if its from more than one thing? I am afraid to try this next one to, like was mentioned what if it doesnt work?
Yes, I also want to wake up & hit the ground running & want that magical medicine or cocktail of meds to feel cured! Lol… Instead I can only make my own cocktails, which isnt a good idea! Pissing off strangers I could make into a career… trying to find my positive place again… trying…
The MTX may well be the cause of the hair loss. You should make certain to bring this up to your rheumy. You should be on folic acid, prescription level, with MTX to help avoid some of the side effects. For me that didn't cause hair loss, but it did cause mouth sores and nausea. You'll hear it again and again. . . Fear the disease, not the medication. It can be tough to get there though. I've been going through this for over 5 years, so I have a better feel for how the disease works for me.
I thought mtx might have been the start of hair loss but I havent been on it since November, I didnt think that it would still be coming out from that, as much as it is still. I did tell rhuemy… I have been on the folic acid since the mtx… I have heard of mouth sores with several of the most common meds for this disease, thankfully I do not have those too… Good point re: fear the disease, vs meds. I need to get to that place emotionally, I think! Good thoughts to ponder!